W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Catalog Number |
GKWV1015 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abscess (1690); Unspecified Infection (1930)
| Date of Event |
11/15/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: on (b)(6) 2021: (b)(6), md.Indication: ¿this is a pleasant patient who presented for evaluation of incisional hernia.They are fairly symptomatic from her hernia.They are candidate for abdominal wall reconstruction period the risks and benefits of open incisional hernia repair, component separation, as well as laparoscopic repair or discussed with the patient at length and in detail.They have chosen to undergo open repair with mobilization of the rectus muscle as needed (component separation).¿ implant procedure: exploratory laparoscopy, repair right incisional or ventral hernia - reducible, implantation of mesh, and muscle, myocutaneous or fasciocutaneous flap; trunk (right rectus and left rectus).[implant: gore® synecor preperitoneal biomaterial, gkwv1015/ (b)(6) , 10cm x 15cm, oval] implant date: on (b)(6) 2021 (hospitalization dates unknown) on (b)(6)2021: (b)(6) , md.Operative report.Assistants: (b)(6) and (b)(6) preoperative and postoperative diagnosis: incisional hernia.Anesthesia: general.Complications: none.Procedure: ¿the patient was brought to the operating room in stable condition.Perioperative antibiotics and sequential compression devices applied.He [sic] was laid supine on the operating room table.General anesthesia was induced by the anesthesia service without difficulty.At this time the abdomen was accessed with an optiview port.There were dents intrabdominal [sic] adhesions from her prior surgery and it was not possible to gain space safely to place the robotic ports.The operation was converted to open.At this time, i performed a midline incision and opened skin flaps exposing the anterior rectus sheath.At this time, i entered the patient's abdomen directly through the upper abdominal hernia sac site.Once within the abdominal cavity, a lysis of adhesions was performed.There was no evidence at detailed inspection, of bowel injury, at the completion of this stage of the procedure.There were multiple swiss chesse [sic] defects of the upper midline fascia.These were joined to create on [sic] defect.The defects were in the midst of a rectus diastasis with a separation of the rectus muscles.Next the amount of tension upon approximation of the rectus muscles medially was assessed.Their [sic] was undue tension in the midline which would subject the patient to a higher rate of recurrence, therefore a decision was made to mobilize the right and left rectus abdominis medially, and place a bioabsorbable mesh in the retro rectus position.The posterior rectus sheath was mobilized by incising along the linea alba freeing the posterior sheath from the overlying rectus abdominus first on the right and then on the left.There was a clean avascular plane, and it was not necessary to disturb the lateral innovation to achieve adequate medial mobilization.Approximately 3 cm of medial mobilization was achieved on the right side.Not sufficient for closure the procedure was repeated on the left he, [sic] posterior rectus sheath was again mobilized by incising along the linea alba freeing the posterior sheath from the overlying rectus abdominis.Next the tension upon re approximation was once again assessed, and was now without undue tension.Therefore a decision not to release the anterior components was made.A final inspection of the abdominal cavity revealed no intraabdominal injury or bleeding.Next the posterior sheath was closed with 2-0 pds.Here was placed a gore bio a mesh in the retro rectus position.Next an 18 french round drain was laid in this position, tunneled through the midline and out the lower abdominal wall.A midline closure was then undertaken with interrupted 0 pds suture incorporating the linea alba and anterior sheath with care to avoid the underlying musculature.Next scarpa¿s fascia was closed with interrupted vicryl sutures.Interrupted subcuticular sutures were then placed as was a 4-0 monocryl skin closure with and a dermabond sealant application.An abdominal binder was then placed, and the patient extubated to the recovery room in stable condition.At the end of my portion of the case, all needle and sponge counts were correct and the abdominal field was clean.¿ on (b)(6)2021: billing sheet.Mesh gore synecor biomaterial.10x 15cm, oval (b)(6).Quantity: 1.(b)(6).Relevant medical information: none provided.Explant preoperative complaints: on (b)(6) 2022: salinas valley memorial healthcare system.(b)(6) , do.History and physical.¿this is a 56-year-old english-speaking female with past medical history significant for chronic thrombocytosis follows with dr.(b)(6) , history of pe diagnosed/treated in 2011, history of mucinous ovarian adenocarcinoma, cytoreductive surgery for mucinous adenocarcinoma the ovary with distal pancreatic ectomy, splenectomy, cholecystectomy with complete peritonectomy, omenectomy, and hyperthermic intraperitoneal chemotherapy perfusion with doxorubicin and cisplatin in (b)(6) 2011 at (b)(6) and history of oophorectomy 1 year prior for cystic ovarian mass, per records review also with hx essential hypertension and pre-dm, who presents to (b)(6) hospital emergency department on (b)(6) 2022 for abdominal pain.¿ the patient reports that starting a few months ago she started noticed a growing lesion over the abdomen, it has gotten warmer and tighter and is now hard to palpation.It has worsened acutely over the last few days, she had an mri that was performed yesterday, and she noted that she had difficulty getting off the mri table, subsequently she decided it was time to seek further evaluation and decided to come to the hospital.On review of systems the patient reports fever, chills, she does admit to some shortness of breath.She does note concern as to if there are some adhesions popping at the site of her abdominal lesion.Wbc: 36.4 [3.9-10.4].Abdominal exam: hypoactive bowel sounds, midline abdominal scar noted, abdomen is subjectively tender to light palpation, scattered regions of erythema noted, no active drainage.Abdomen is warm to touch, skin hardening noted centrally and surrounding the lesion.Impression: found to have leukocytosis and recent outpatient ct abdomen pelvis revealing anterior abdominal wall hematoma/seroma at surgical site ( on (b)(6) 2022), admitted to medicine for further evaluation and management.Sepsis ¿ suspect secondary to anterior abdominal wall infected seroma.Recent mri yesterday revealed a large fluid collection.Tentative plan is for drain placement tomorrow.On (b)(6) 22: (b)(6) healthcare system.Interventional radiology.Ultrasound guided drainage of seroma (100 ml of purulent secretion, positive for mssa ).On (b)(6) 2022: (b)(6) healthcare system.(b)(6), md.Indication: infected mesh.Explant procedure: abdominal wound exploration, debridement of abdominal wall abscess, removal of foreign body.Explant date: on (b)(6) 2022 (hospitalization on (b)(6) 2022) on (b)(6) 22: (b)(6) healthcare system.(b)(6) , md.Operative report.Assistant: (b)(6).Preoperative and postoperative diagnosis: abdominal wall seroma (acute), cellulitis of abdominal wall (acute), thrombocytosis (acute), abdominal wall abscess at site of surgical wound (acute).Anesthesia: general.Complications: none.Specimens: foreign body of abdominal wall.Estimated blood loss: 15 ml.Drains: drain by ir [interventional radiology] removed.Findings: complex a dual layer abdominal wall abscess with involvement of retrorectus mesh, removed.Procedure: ¿patient was brought to the operating room placed on the operating room table in the supine position where she was padded appropriately.She was given general anesthesia and endotracheally intubated.Foley catheter was placed as i was unsure about the complexity of the surgery with her history of hypaque and possible intra-abdominal component of this abscess and mesh.Her abdomen was then prepped and draped in the usual sterile fashion with the interventional radiology drain left in situ.A midline vertical incision was created about 15 cm above her umbilicus through her old scar.I used the bovie cautery to dissect down through her fibrotic subcutaneous tissues down to her anterior fascia which was splayed and open.There was a small abscess cavity here and we encountered purulence which was cultured and sent off for microbiology and bacterial speciation.I then using a combination of blunt and sharp dissection dissected down through the scarring around her anterior fascial dehiscence into the deeper abscess cavity which was close to the posterior fascia in the retrorectus space.Her anatomy was very abnormal with the induration and necrotic fat from the abscess.Once i was into the deeper space i was able to identify the edge of her mesh which i grasped using a kelly clamp and pulled it upwards.I ended up having to divide part of her left rectus by about a centimeter to fully see the edge that was still secured laterally on the left side.I removed this from the fascia using the bovie without complication.The mesh was then removed in 1 full piece and handed off for specimen evaluation and gross pathology.I then irrigated out the wound copiously and achieved hemostasis with the bovie cautery.I never saw any intestinal contents or bowel wall and believes that i still was fully above the posterior rectus fascia as was shown on the imaging.I then packed the wound with a wet-to-dry kerlix gauze and covered the wound with 4 x 4¿s abds and tape.All counts were correct at the end of the case and there were no complications.¿ on (b)(6)2022: (b)(6) healthcare system.(b)(6) do.Discharge summary.Discharge diagnoses: mssa abdominal mesh, skin and soft tissue infection.Status post wound exploration, abscess debridement and mesh explantation, wound vac placement.Hospital course: status post exploratory laparotomy with removal of mesh on (b)(6)2022.Abdominal skin and soft tissue infection, infected mesh status post removal and continues on iv ancef for mssa infection, plan to transition to oral keflex for discharge.Cleared for discharge per surgeon, wound vac in place.Home wound hvac authorized by insurance and home health will be available.Post op instructions include wound v ac change every two to three days, follow up with dr.(b)(6) in 2 weeks.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2021 whereby a gore® synecor® intraperitoneal biomaterial was implanted.The complaint alleges that on (b)(6) 2022, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infected mesh, sepsis, seroma, wound vac, abscess, necrosis, 12-day hospital stay.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2021: (b)(6), md.Indication: ¿this is a pleasant patient who presented for evaluation of incisional hernia.They are fairly symptomatic from her hernia.They are candidate for abdominal wall reconstruction period the risks and benefits of open incisional hernia repair, component separation, as well as laparoscopic repair or discussed with the patient at length and in detail.They have chosen to undergo open repair with mobilization of the rectus muscle as needed (component separation).¿ implant procedure: exploratory laparoscopy, repair right incisional or ventral hernia - reducible, implantation of mesh, and muscle, myocutaneous or fasciocutaneous flap; trunk (right rectus and left rectus).[implant: gore® synecor preperitoneal biomaterial, gkwv1015/23520567, 10cm x 15cm, oval].Implant date: (b)(6) 2021 (hospitalization dates unknown).(b)(6) 2021: (b)(6), md.Operative report.Assistants: (b)(6).Preoperative and postoperative diagnosis: incisional hernia.Anesthesia: general.Complications: none.Procedure: ¿the patient was brought to the operating room in stable condition.Perioperative antibiotics and sequential compression devices applied.He was laid supine on the operating room table.General anesthesia was induced by the anesthesia service without difficulty.At this time the abdomen was accessed with an optiview port.There were dents intrabdominal [sic] adhesions from her prior surgery and it was not possible to gain space safely to place the robotic ports.The operation was converted to open.At this time, i performed a midline incision and opened skin flaps exposing the anterior rectus sheath.At this time, i entered the patient's abdomen directly through the upper abdominal hernia sac site.Once within the abdominal cavity, a lysis of adhesions was performed.There was no evidence at detailed inspection, of bowel injury, at the completion of this stage of the procedure.There were multiple swiss chesse [sic] defects of the upper midline fascia.These were joined to create on [sic] defect.The defects were in the midst of a rectus diastasis with a separation of the rectus muscles.Next the amount of tension upon approximation of the rectus muscles medially was assessed.Their [sic] was undue tension in the midline which would subject the patient to a higher rate of recurrence, therefore a decision was made to mobilize the right and left rectus abdominis medially, and place a bioabsorbable mesh in the retro rectus position.The posterior rectus sheath was mobilized by incising along the linea alba freeing the posterior sheath from the overlying rectus abdominus first on the right and then on the left.There was a clean avascular plane, and it was not necessary to disturb the lateral innovation to achieve adequate medial mobilization.Approximately 3 cm of medial mobilization was achieved on the right side.Not sufficient for closure the procedure was repeated on the left he, [sic] posterior rectus sheath was again mobilized by incising along the linea alba freeing the posterior sheath from the overlying rectus abdominis.Next the tension upon re approximation was once again assessed, and was now without undue tension.Therefore a decision not to release the anterior components was made.A final inspection of the abdominal cavity revealed no intraabdominal injury or bleeding.Next the posterior sheath was closed with 2-0 pds.Here was placed a gore bio a mesh in the retro rectus position.Next an 18 french round drain was laid in this position, tunneled through the midline and out the lower abdominal wall.A midline closure was then undertaken with interrupted 0 pds suture incorporating the linea alba and anterior sheath with care to avoid the underlying musculature.Next scarpa¿s fascia was closed with interrupted vicryl sutures.Interrupted subcuticular sutures were then placed as was a 4-0 monocryl skin closure with and a dermabond sealant application.An abdominal binder was then placed, and the patient extubated to the recovery room in stable condition.At the end of my portion of the case, all needle and sponge counts were correct and the abdominal field was clean.¿ (b)(6) 2021: (b)(6).Implant information.Mesh gore synecor biomaterial 10 x 15cm, oval.Implant type: adhesion barrier/synthetic mesh/film - non absorbable.Implanted area: abdomen.Implanted on: (b)(6) 2021.Number implanted: 1.Status: implanted.Serial number: (b)(6).Model number: gkwv1015.Manufacturer: w.L.Gore and assoc.(b)(6) 2021: billing sheet.Mesh gore synecor biomaterial.10x 15cm, oval s23520567.Quantity: (b)(4).Relevant medical information: none provided.Explant preoperative complaints: (b)(6) 2022: (b)(6), do.History and physical.¿this is a 56-year-old english-speaking female with past medical history significant for chronic thrombocytosis follows with dr.(b)(6), history of pe diagnosed/treated in 2011, history of mucinous ovarian adenocarcinoma, cytoreductive surgery for mucinous adenocarcinoma the ovary with distal pancreatic ectomy, splenectomy, cholecystectomy with complete peritonectomy, omenectomy, and hyperthermic intraperitoneal chemotherapy perfusion with doxorubicin and cisplatin in (b)(6) 2011 at ucsd and history of oophorectomy 1 year prior for cystic ovarian mass, per records review also with hx essential hypertension and pre-dm, who presents to salinas valley memorial hospital emergency department (b)(6) 2022 for abdominal pain.¿ the patient reports that starting a few months ago she started noticed a growing lesion over the abdomen, it has gotten warmer and tighter and is now hard to palpation.It has worsened acutely over the last few days, she had an mri that was performed yesterday, and she noted that she had difficulty getting off the mri table, subsequently she decided it was time to seek further evaluation and decided to come to the hospital.On review of systems the patient reports fever, chills, she does admit to some shortness of breath.She does note concern as to if there are some adhesions popping at the site of her abdominal lesion.Wbc: 36.4 [3.9-10.4].Abdominal exam: hypoactive bowel sounds, midline abdominal scar noted, abdomen is subjectively tender to light palpation, scattered regions of erythema noted, no active drainage.Abdomen is warm to touch, skin hardening noted centrally and surrounding the lesion.Impression: found to have leukocytosis and recent outpatient ct abdomen pelvis revealing anterior abdominal wall hematoma/seroma at surgical site ((b)(6) 2022), admitted to medicine for further evaluation and management.Sepsis ¿ suspect secondary to anterior abdominal wall infected seroma.Recent mri yesterday revealed a large fluid collection.Tentative plan is for drain placement tomorrow.(b)(6) 2022: (b)(6).Interventional radiology.Ultrasound guided drainage of seroma (100 ml of purulent secretion, positive for mssa).(b)(6)2022: salinas valley memorial healthcare system.Alison tammany, md.Indication: infected mesh.Explant procedure: abdominal wound exploration, debridement of abdominal wall abscess, removal of foreign body.Explant date: (b)(6) 2022 (hospitalization (b)(6) 2022).(b)(6) 2022: (b)(6), md.Operative report.Assistant: (b)(6).Preoperative and postoperative diagnosis: abdominal wall seroma (acute), cellulitis of abdominal wall (acute), thrombocytosis (acute), abdominal wall abscess at site of surgical wound (acute).Anesthesia: general.Complications: none.Specimens: foreign body of abdominal wall.Estimated blood loss: 15 ml.Drains: drain by ir [interventional radiology] removed.Findings: complex a dual layer abdominal wall abscess with involvement of retrorectus mesh, removed.Procedure: ¿patient was brought to the operating room placed on the operating room table in the supine position where she was padded appropriately.She was given general anesthesia and endotracheally intubated.Foley catheter was placed as i was unsure about the complexity of the surgery with her history of hypaque and possible intra-abdominal component of this abscess and mesh.Her abdomen was then prepped and draped in the usual sterile fashion with the interventional radiology drain left in situ.A midline vertical incision was created about 15 cm above her umbilicus through her old scar.I used the bovie cautery to dissect down through her fibrotic subcutaneous tissues down to her anterior fascia which was splayed and open.There was a small abscess cavity here and we encountered purulence which was cultured and sent off for microbiology and bacterial speciation.I then using a combination of blunt and sharp dissection dissected down through the scarring around her anterior fascial dehiscence into the deeper abscess cavity which was close to the posterior fascia in the retrorectus space.Her anatomy was very abnormal with the induration and necrotic fat from the abscess.Once i was into the deeper space i was able to identify the edge of her mesh which i grasped using a kelly clamp and pulled it upwards.I ended up having to divide part of her left rectus by about a centimeter to fully see the edge that was still secured laterally on the left side.I removed this from the fascia using the bovie without complication.The mesh was then removed in 1 full piece and handed off for specimen evaluation and gross pathology.I then irrigated out the wound copiously and achieved hemostasis with the bovie cautery.I never saw any intestinal contents or bowel wall and believes that i still was fully above the posterior rectus fascia as was shown on the imaging.I then packed the wound with a wet-to-dry kerlix gauze and covered the wound with 4 x 4¿s abds and tape.All counts were correct at the end of the case and there were no complications.¿ (b)(6) 2022: (b)(6), do.Discharge summary.Discharge diagnoses: mssa abdominal mesh, skin and soft tissue infection.Status post wound exploration, abscess debridement and mesh explantation, wound vac placement.Hospital course: status post exploratory laparotomy with removal of mesh on (b)(6) 2022.Abdominal skin and soft tissue infection, infected mesh status post removal and continues on iv ancef for mssa infection, plan to transition to oral keflex for discharge.Cleared for discharge per surgeon, wound vac in place.Home wound hvac authorized by insurance and home health will be available.Post op instructions include wound v ac change every two to three days, follow up with dr.(b)(6) in 2 weeks.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® synecor preperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to adhesions and related harms, bowel obstruction, contamination, defect recurrence and related harms, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, infection, irritation or inflammation, mesh migration, mesh shrinkage, pain, paresthesia, seroma or hematoma and related harms, tissue ischemia, wound dehiscence, and additional intervention including surgery.¿ the instructions for use further warn: ¿strict aseptic techniques should be followed.Failure to do so may result in infection and related serious potential patient harms.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.As with any surgical procedure, there are always risks of complications for surgical repair of hernias, with or without mesh, these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, hernia recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision/resurgery, seroma or hematoma and related harms, wound complications and wound dehiscence.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.